What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 31, 4:33 PM MST, 3 hours 14 minutes earlier. Its key messages:
- Scattered thunderstorms this evening, a few strong storms along the I-25 corridor.
- Forecast repeats on Sunday, with afternoon/evening thunderstorms expected, and few strong storms again possible.
- Cooler and wetter weather pattern on track for next week, with daily chances for showers/thunderstorms and temperatures much below seasonal averages Tuesday and Wednesday.
Area forecast discussion, May 31, 4:33 PM MST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
533 PM MDT Sat May 31 2025
.KEY MESSAGES...
- Scattered thunderstorms this evening, a few strong storms along
the I-25 corridor.
- Forecast repeats on Sunday, with afternoon/evening
thunderstorms expected, and few strong storms again possible.
- Cooler and wetter weather pattern on track for next week,
with daily chances for showers/thunderstorms and temperatures
much below seasonal averages Tuesday and Wednesday.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 141 PM MDT Sat May 31 2025
Another late start for convection this afternoon, with just
isolated activity on radar as of 2 pm. Expect storms to expand
and strengthen over the mountains through the remainder of the
afternoon, then push eastward across the I-25 corridor starting
5-6 pm. CAPE around 1000 J/KG and 0-6km shear of 25 kts suggest
a couple strong/low end severe storms possible, especially
along I-25 this evening. Storms move onto the plains and
dissipate this by late evening, persisting the longest over Las
Animas/Baca Counties. On Sunday, upper ridge builds slightly
across CO, but overall, weather pattern remains the same, with
moisture/instability lingering and another round of
afternoon/evening thunderstorms expected. Again, maybe a
strong/brief severe storm possible along I-25 toward evening.
Temps will remain warm, with maxes drifting upward a degf or two
with building heights.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 141 PM MDT Sat May 31 2025
Active weather week begins Monday, with old swrn U.S. upper low
finally booted northeastward into CO during the day as new
trough drops south along the Pacific Coast. With dynamic lift
strengthening across the area, expect shower and thunderstorm
coverage to increase, especially over the mountains along the
Continental Divide. Scattered to numerous showers/storms are
also expected across most interior valleys, while convection
on the plains looks more isolated, as low/mid level flow takes
on a more w-sw downslope component in the afternoon. Could be a
risk of a severe storm over the far eastern plains along the
weak surface trough/dryline, though low level moisture
convergence looks rather weak, and most model solutions keep
stronger storms well east in KS. Surface cold front then races
south through the area Monday night, with post-frontal upslope
and dynamic lift generating showers/thunderstorms through the
night into Tuesday morning, especially along the I-25 corridor
and across the eastern plains. In general, most model data has
trended wetter across the area Monday night, as upper low
appears to be slightly slower/stronger as it ejects across the
region. Showers/isolated thunderstorms linger Tue/Tue evening,
though air mass looks very cool and stable from the eastern
mountains across the plains, which may limit convection.
Slightly warmer Wed with afternoon/evening showers/storms,
though again cool temps may limit convective strength,
especially on the plains. Upper trough lingers over the western
U.S. into next weekend, and with moisture not going anywhere,
expect afternoon/evening convection to persist through the
period. Temps will gradually warm back toward seasonal averages
by the weekend, though no extreme heat is expected.
&&
.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 533 PM MDT Sat May 31 2025
KALS: VFR conditions expected through 24 hours. Some showers may
drift off of the mountain between now and 9pm or so, but currently
no impacts are expected at the terminal. Will monitor for outflow or
needed updates due to storm interactions. Winds lighten overnight,
becoming a bit more breezy and southwesterly Sunday afternoon.
KCOS and KPUB: Showers and storms will move through the area of both
terminals. KCOS already has storms nearby, which should move through
between 00-02Z. Will monitor for any leftover showers thereafter,
but that should be it for anything strong. Some gusty outflow will
be possible along with rainfall. KPUB will see passing showers and
storms later on in the evening, with a lower chance of precipitation
at the terminal. Left as PROB30 for now given the scattered nature
of showers. Nearby showers will end by about 05Z, with light winds
overnight turning westerly in the morning. Another round of showers
and thunderstorms is expected late tomorrow afternoon into the
evening, near both KCOS and KPUB.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...PETERSEN
LONG TERM...PETERSEN
AVIATION...GARBEROGLIO
Hazardous weather outlook, May 31, 10:35 AM MST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1135 AM MDT Sat May 31 2025
COZ058>089-093>099-011745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1135 AM MDT Sat May 31 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms are forecast to develop this afternoon,
initially over the mountains, then spread southeast from the
eastern mountains onto southeast plains during the evening. A
couple of storms could become strong as they move through the I-25
corridor, especially late this afternoon and early this evening.
These stronger storms could produce nickel size hail and wind
gusts to 55 mph, along with lightning and locally heavy rainfall.
Shower and thunderstorm activity will end by around midnight as
storms move southeast into New Mexico
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Daily rain showers and thunderstorms are still expected over the
next several days. Showers and storms will be greatest in coverage
along the higher terrain Sunday, and expand in coverage Monday
through Friday. Greatest hazards from any thunderstorms are expected
to be small hail, gusty outflow winds, heavy rainfall, and
lightning.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
10/SIMCOE
In the hours before
Special weather statement, May 31, 5:43 PM MST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
643 PM MDT Sat May 31 2025
COZ083-086-010115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
643 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN FREMONT AND NORTHERN
PUEBLO COUNTIES THROUGH 715 PM MDT...
At 643 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pueblo West, or 10 miles northwest of Pueblo, moving southeast at 55
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pueblo Reservoir, Salt Creek, Blende, Pueblo, Avondale, Pueblo West,
Pueblo Depot, Pueblo Airport, and Penrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3844 10499 3852 10488 3833 10428 3810 10439
3802 10456
TIME...MOT...LOC 0043Z 315DEG 47KT 3838 10473
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, May 31, 6:07 PM MST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
707 PM MDT Sat May 31 2025
COZ072-079-080-086>088-010130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
707 PM MDT Sat May 31 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HUERFANO...SOUTHEASTERN
CUSTER...NORTH CENTRAL LAS ANIMAS AND SOUTHWESTERN PUEBLO COUNTIES
THROUGH 730 PM MDT...
At 707 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms near Greenhorn Mountain, or 30 miles southwest of
Pueblo, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Farisita, Greenhorn Mountain, Walsenburg, San Isabel, Gardner,
Colorado City, Rye, and Spring Burn Scar north of Highway 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3792 10531 3811 10488 3765 10444 3754 10474
3760 10504 3772 10522
TIME...MOT...LOC 0107Z 314DEG 29KT 3793 10498
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
kamSpecial weather statement, May 31, 6:13 PM MST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
713 PM MDT Sat May 31 2025
COZ086-010145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
713 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PUEBLO COUNTY
THROUGH 745 PM MDT...
At 713 PM MDT, Doppler radar was tracking a strong thunderstorm near
Blende, or near Pueblo Airport, moving southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Salt Creek, Blende, Pueblo, Pueblo Airport, and Avondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3825 10473 3831 10449 3806 10407 3789 10408
3783 10435 3804 10461
TIME...MOT...LOC 0113Z 314DEG 29KT 3819 10450
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
kamSpecial weather statement, May 31, 6:33 PM MST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
733 PM MDT Sat May 31 2025
COZ079-080-086>088-010200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
733 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HUERFANO...
SOUTHEASTERN CUSTER...NORTH CENTRAL LAS ANIMAS AND SOUTHWESTERN
PUEBLO COUNTIES THROUGH 800 PM MDT...
At 732 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Greenhorn Mountain, or 26 miles southwest of Pueblo,
moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Isabel, Colorado City, and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3796 10508 3811 10471 3783 10438 3762 10441
3758 10465
TIME...MOT...LOC 0132Z 306DEG 27KT 3791 10481
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kamLocal storm report, May 31, 6:38 PM MST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
738 PM MDT Sat May 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Rain Pueblo 38.30N 104.63W
05/31/2025 M1.02 Inch Pueblo CO NWS Employee
&&
MGSpecial weather statement, May 31, 7:34 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
834 PM MDT Sat May 31 2025
COZ086-088-093-094-010300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
834 PM MDT Sat May 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO...NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 900 PM
MDT...
At 834 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Delhi, or 30 miles southwest of La Junta, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Otero,
north central Las Animas and southeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3775 10418 3787 10408 3778 10365 3764 10367
3751 10382
TIME...MOT...LOC 0234Z 287DEG 18KT 3776 10403
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
kam